| Model Number |
35216 |
| Medical Device Problem Code |
Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
Extubate (2402)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.All information reasonably known as of 03 feb 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).
Event or Problem Description
Avanos medical inc.Received a single report that referenced six different incidences, which were associated with separate units, involving different patients.This is the second of six reports.Refer to 3011270181-2020-00018 for the first report.Refer to 3011270181-2020-00020 for the third report.Refer to 3011270181-2020-00021 for the fourth report.Refer to 3011270181-2020-00022 for the fifth report.Refer to 3011270181-2020-00023 for the sixth report.It was reported that over the past 21-30 days the user facility experienced multiple incidents of the ett [endotracheal tube] developing tears in the cuff.The tears occurred during use with multiple doctors who were all very familiar with using the product.No patient injuries; however, all incidents required patient to be reintubated.Additional information received from the customer on 28-jan-2020 indicated "we had a total of 6 ett changes due to cuff failure.It was not the same patient each time.The tears were noted in the cuff itself upon removal of the ett, but was not noted prior to inspection.".